HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Thyroid Disorders (http://www.healthboards.com/boards/thyroid-disorders/)
-   -   Thyroid med and weight loss (http://www.healthboards.com/boards/thyroid-disorders/724486-thyroid-med-weight-loss.html)

daisymae9368 11-27-2009 06:22 AM

Thyroid med and weight loss
 
Hi, I was diagnosed with Hashimoto's about 15 years ago but the doctor I had at the time said my levels were fine. I was younger and just didn't question him. Over the years I have gained alot of weight. I topped out at 350 this past summer along with other symptoms of extreme fatigue and joint and muscle pain, ect.... I got tired of not being treated so I found a new doctor and got another opinion. This new doc said I had almost no evidence of any thyroid in my body. I wasn't producing hardly anything. So in August I started on levothyroxine. She started me at 50mcg and now I am at 75mcg. I have my blood drawn again next week so it may increase again. She said she thinks I will level out at about 100 or so. I don't know anything about t3 or t4 or what all that means but I will ask next visit after reading everything here. My mom had thyroid cancer so I want to stay informed. Anyway.... The thing I wondered is has anyone else had this expierience..... I started thyroind med in august, it is now the end of November and I have lost 35 lbs. I am averaging 10 lbs a month. I do also take welbutrin and a med called topamax that help lower my appetite but not to the point where I would lose 10 lbs a month. I was walking everyday for awhile but then it started raining alot and I stopped. I eat pretty much what I want, I never thought I ate that bad to start with. The weight just seems to be falling off. Is this the thyroid med? Is this common? And will it continue until I reach the weight I was before my thyroid started failing me? Thanks for your answers.....

Reece 11-27-2009 07:46 AM

Re: Thyroid med and weight loss
 
Usually, when you get to a good level, you can lose weight with diet and exercise, but it doesn't usually cause dramatic weight loss in itself---unless you had a ton of water weight---which is actually possible. It may be that your body is regulating to the levels where it needs to be and your metabolism is speeding up.

I would just make sure your doctor is aware that you are dropping the weight, and ask about it. There is a slight possibility that you are over-medicated (but your dose is kind of small for that), or that your thyroid is acting a little wacky, as this happens sometimes with hashimotos---sometimes you get hyperthyroid for a period, and spill extra hormone.

Just make sure everyone thinks it's a safe weight loss, because if you are over-medicated (which I doubt at your dosage and size) you can lose muscle, which you don't want---otherwise, enjoy the weight loss, but keep on top of your doctor about it so that it's a safe and steady weight loss.

juner50 11-27-2009 05:16 PM

Re: Thyroid med and weight loss
 
Your weight loss is most likely a result of all of the above. Diet, exercise and all medications mentioned. Try to get back to your exercise regimen as soon as you can and keep us posted of your progress.


All times are GMT -7. The time now is 10:16 PM.